Alert archive / Indiana / Flash Flood Warnings in 2014

Flash Flood Warning 6, NWS Louisville, KY

May 14, 2014Crawford County, Orange County, Perry County, Indiana; Hancock County, Kentucky

NWS Louisville, KY issued this flash flood warning at May 14, 2014, 8:20 AM EDT for Crawford County, Orange County, Perry County, Indiana; Hancock County, Kentucky. It was in force for 4 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2014, 8:20 AM EDT (12:20 UTC)
Expired
May 14, 2014, 12:24 PM EDT
In force
4 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Crawford County, IN, Orange County, IN, Perry County, IN, Hancock County, KY

The radar

The Louisville radar (KLVX), 70 km from the middle of the area, began a volume at 12:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 8:42 AM EDTHEAVY RAIN 1.65Tell City, INA WEATHERBUG SITE IN TELL CITY REPORTED 1.65 INCHES OF RAIN IN 1 1 2 HOURS. RAIN HAS DIMINISHED BUT NOT ENDED.
May 14, 8:46 AM EDTFLASH FLOODTell City, INEMERGENCY DISPATCH REPORTED THAT MANY ROADS ACROSS PERRY COUNTY ARE FLOODED AND IMPASSABLE.
May 14, 8:58 AM EDTFLASH FLOODTell City, IN3.25 INCHES SINCE 630 EDT. FLOWING WATER ON FRANKLIN ST.... WINDY CREEK OUT OF ITS BANKS.
May 14, 9:06 AM EDTHEAVY RAIN 3.27Tell City, INA SPOTTER MEASURED 3.27 INCHES OF RAIN THAT FELL IN LESS THAN 2 HOURS IN TELL CITY. HE LIVES ON FRANKLIN STREET.
May 14, 9:11 AM EDTHEAVY RAIN 2.542 W Bandon, INA RAWS SITE LOCATED NEAR TIPSAW LAKE MEASURED 2.56 INCHES OF RAIN IN LESS THAN 2 HOURS.
May 14, 9:23 AM EDTFLOODW Hawesville, KYTHE EMERGENCY MANAGER REPORTED THAT WATER COVERED THE WESTBOUND LANE OF STATE HIGHWAY 60 NEAR THE VASTWOOD ROAD EXIT. WARNING BARRICADES HAD BEEN POSTED.
May 14, 10:07 AM EDTFLASH FLOOD4 W Hawesville, KYTOM BOLIN ROAD NEAR STATE HIGHWAY 271 WAS CLOSED DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 0.3 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

275 
WGUS53 KLMK 141220
FFWLMK
INC025-117-123-KYC091-141515-
/O.NEW.KLMK.FF.W.0006.140514T1220Z-140514T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
720 AM CDT WED MAY 14 2014

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN HANCOCK COUNTY IN NORTHWEST KENTUCKY...
  WESTERN CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHERN ORANGE COUNTY IN SOUTH CENTRAL INDIANA...
  WESTERN PERRY COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 1015 AM CDT/1115 AM EDT/

* AT 815 AM EDT/715 AM CDT/...A TRAINED WEATHER SPOTTER REPORTED 
THAT 2 INCHES OF RAIN HAD FALLEN IN 90 MINUTES IN TELL CITY. STREET 
FLOODING WAS REPORTED IN TELL CITY. FLASH FLOODING IS OCCURRING NEAR 
TELL CITY AND ACROSS PERRY COUNTY...AND POSSIBLY CRAWFORD AND 
HANCOCK COUNTIES AS WELL. 

* LOCATIONS IMPACTED INCLUDE...ENGLISH...TELL CITY...HAWESVILLE...

  IN ADDITION...BROWNSTOWN...YOUNGS CREEK AND UNIONTOWN ARE INCLUDED
  IN THIS FLASH FLOOD WARNING.

  FLASH FLOOD PRONE AREAS IN THIS WARNING...
  BLACKFORD CREEK OVERFLOWS ONTO RICHARDSON ROAD.
  DEER CREEK OVERFLOWS STATE ROAD 66.

RADAR ESTIMATES THAT UP TO 2 INCHES HAS FALLEN OVER THE PAST 2 HOURS 
NEAR TELL CITY. ADDITIONAL RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE 
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3800 8684 3801 8678 3810 8678 3825 8670
      3825 8668 3827 8668 3854 8653 3850 8637
      3782 8675 3785 8691

$$

JSD
3 follow-up statements
060 
WGUS73 KLMK 141334
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
834 AM CDT WED MAY 14 2014

INC025-117-123-KYC091-141515-
/O.CON.KLMK.FF.W.0006.000000T0000Z-140514T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERRY IN-ORANGE IN-CRAWFORD IN-HANCOCK KY-
834 AM CDT WED MAY 14 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT/1115 AM
EDT/ FOR NORTHERN HANCOCK...WESTERN CRAWFORD...SOUTHERN ORANGE AND
PERRY COUNTIES...

AT 829 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT SEVERAL 
ROADS WERE IMPASSABLE IN PERRY COUNTY. NEAR HAWESVILLE...IN HANCOCK 
COUNTY...STATE HIGHWAY 60 HAD WATER OVER THE WEST BOUND LANE NEAR THE 
VASTWOOD PARK ROAD EXIT. AN OBSERVER NEAR TELL CITY MEASURED 3.2 INCHES
OF RAIN WITHIN A 2 HOUR PERIOD. 

* LOCATIONS IMPACTED INCLUDE...
  ENGLISH...
  TELL CITY...
  HAWESVILLE...

  IN ADDITION...YOUNGS CREEK...WEST FORK AND UNIONTOWN ARE INCLUDED
  IN THIS FLASH FLOOD WARNING.

  FLASH FLOOD PRONE AREAS IN THIS WARNING...
  BLACKFORD CREEK OVERFLOWS ONTO RICHARDSON ROAD.
  DEER CREEK OVERFLOWS STATE ROAD 66.

RAINFALL RATES HAVE DIMINISHED...WITH ONLY AN ADDITIONAL QUARTER INCH
EXPECTED OVER THE NEXT COUPLE OF HOURS. SMALL CREEK AND STREAMS WILL 
LIKELY STILL SEE RAPID RISES THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3800 8684 3801 8678 3810 8678 3825 8670
      3825 8668 3827 8668 3854 8653 3850 8637
      3782 8675 3785 8691

$$

JSD
157 
WGUS53 KLMK 141512
FFWLMK
INC025-117-123-KYC091-141715-
/O.EXT.KLMK.FF.W.0006.000000T0000Z-140514T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1012 AM CDT WED MAY 14 2014

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHERN HANCOCK COUNTY IN NORTHWEST KENTUCKY...
  WESTERN CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHERN ORANGE COUNTY IN SOUTH CENTRAL INDIANA...
  PERRY COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 1215 PM CDT/115 PM EDT/

* AT 1006 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH
  FLOODING CONTINUES FROM HEAVY RAINS EARLIER THIS MORNING. 

* LOCATIONS IMPACTED INCLUDE...ENGLISH...TELL CITY...HAWESVILLE...

  IN ADDITION...YOUNGS CREEK...WEST FORK AND UNIONTOWN ARE INCLUDED
  IN THIS FLASH FLOOD WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3800 8684 3801 8678 3810 8678 3825 8670
      3825 8668 3827 8668 3854 8653 3850 8637
      3782 8675 3785 8691

$$

JSD
472 
WGUS73 KLMK 141624
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1124 AM CDT WED MAY 14 2014

INC025-117-123-KYC091-141631-
/O.CAN.KLMK.FF.W.0006.000000T0000Z-140514T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERRY IN-ORANGE IN-CRAWFORD IN-HANCOCK KY-
1124 AM CDT WED MAY 14 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN HANCOCK...
WESTERN CRAWFORD...SOUTHERN ORANGE AND PERRY COUNTIES...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
PRODUCING HEAVY RAIN. CALLS TO COUNTY EMERGENCY MANAGERS INDICATED
THAT FLOOD WATERS HAVE RECEDED AND THAT FLASH FLOODING IS NO
LONGER OCCURING. 

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

LAT...LON 3800 8684 3801 8678 3810 8678 3825 8670
      3825 8668 3827 8668 3854 8653 3850 8637
      3782 8675 3785 8691

$$

JSD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at May 14, 6:56 AM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, May 14, 6:56 AM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
656 AM EDT Wed May 14 2014

...Updated Aviation Discussion...

.SHORT TERM (Now through Thursday)...
Issued at 300 AM EDT Wed May 14 2014

Surface front has hung up somewhere in the I-65 corridor, with the
wind shift a bit farther east and the actual temp/dewpoint
discontinuity hanging back to the west. Sharp upper trof is still
over the Plains, with a respectable moisture feed fueling convection
over the Mississippi Valley, and hints of a surface wave developing
over the Deep South. Most of central Kentucky and southern Indiana
are currently rain-free, but scattered showers and a few T-storms
have started to blossom over middle Tennessee within the last hour.

Low-level jetting isn't too impressive, but there is plenty of
low-level moisture to sustain any showers that try to push north out
of Tennessee this morning. The upper trof will deepen as it pushes
east, and with the resulting deepening of the surface wave, the
boundary will lift north and west again, putting more of central
Kentucky into the warm sector. Will carry categorical POPs, as
multiple waves of showers and storms will move through today and
into tonight. Forecast soundings show decent unidirectional shear,
but anywhere that surface winds back in response to the deepening of
the surface low, some directional shear will develop, and it will be
concentrated in the lowest 1-2 km. Rotating storms will be possible,
and the main limiting factor in their severe potential will be how
much instability develops. Average QPF on the order of an inch is
not a big deal, but with multiple rounds of precip, any location
that sees training storms could easily get 2+ inches as PWATs will
be solidly above the 75th percentile for May.

By Thursday the moisture feed is shunted off to the east, but the
upper low will close off over Wisconsin. Cold pool aloft will keep
us quite cloudy, and 850mb temps could plunge as low as +1 to +3C.
If this verifies our current max temp forecast in the lower 60s
could even be generous.

.LONG TERM (Thursday night through Tuesday)...
Issued at 300 AM EDT Wed May 14 2014

A deep mid-level trough will push south and east over the Great
Lakes and Ohio Valley late this week. Ahead of this trough scattered
showers will be possible late Thursday night and Friday. There could
be a brief period for thunder Friday afternoon before capping works
in aloft, but the chance seems fairly isolated at this time. As the
trough lifts to the northeast through the weekend, any afternoon
instability showers that develop will be mainly across our north and
northeastern forecast area Saturday.

As we head from Sunday into the new work week, warm-air advection on
the back side of this upper trough should result in isentropically
forced showers and perhaps storms early Sunday morning. The latest
guidance keeps most of this activity across the Tennessee Valley,
generally well south of our area. However, the GFS brings some of
the precip across our southern counties. We already had slight
chance PoPs going, so will keep those in place for now. If this
trough is more amplified/deeper Saturday night than what the GFS
depicts, then all precip will be south of the forecast area. Will
keep an eye on trends the next day or so. The trough moves east
Monday and Tuesday, with heights aloft increasing as ridging pushes
east from the Plains. Expect the dry conditions to continue through
Tuesday with a warming trend on tap.

With the deep, anomalous trough axis aloft during the beginning of
the long-term period, temperatures Friday and Saturday will be some
10-15 degrees below normal for this time of year. High temperatures
are only expected to reach the lower to middle 60s, with overnight
lows in the 40s. Then we will begin to warm into next week. Highs of
middle and upper 70s Sunday will give way to low and middle 70s by
Tuesday.

&&

.AVIATION (12Z TAF Update)...
Issued at 655 AM EDT Wed May 14 2014

Surface boundary is hung up just east of LEX, with light NNW winds
at all 3 terminals. SW flow aloft is providing a healthy moisture
feed, with a fairly solid area of showers and embedded T-storms
pushing north from BWG, and expected to be into SDF shortly after
issuance time. This precip is cutting north just hard enough that it
will most likely skirt LEX, making for a rather challenging
forecast.

Expect intervals of showers and storms for most of the valid TAF
period. IFR ceiling and/or vis will be likely whenever the heaviest
showers affect a terminal, but timing of that is too uncertain to go
prevailing. Still expect fuel-alternate MVFR ceilings for most of
the TAF, and will carry VCSH or VCTS most of the day, with emphasis
on this morning and this evening as the most likely times for
prevailing rain, and for VCTS.

Winds will switch a couple different times, first going southerly
later this morning as the front waves back to the north and west,
and then around to WSW after midnight tonight as the cold front
moves through. Speeds will be 10 kt or less through the valid TAF
period.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Short Term........RAS
Long Term.........MJP
Aviation..........RAS
Hazardous weather outlook, May 14, 3:48 AM EDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
348 AM EDT WED MAY 14 2014

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-150800-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
348 AM EDT WED MAY 14 2014 /248 AM CDT WED MAY 14 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED LATER TODAY AND
TONIGHT AS STRENGTHENING LOW PRESSURE MOVES NORTH ACROSS KENTUCKY.
A FEW STRONG TO SEVERE STORMS MAY PRODUCE DAMAGING WIND
GUSTS...AND AN ISOLATED TORNADO CANNOT BE RULED OUT. A FEW
LOCATIONS COULD ALSO SEE TRAINING STORMS...WHICH WOULD RESULT IN
HEAVY RAINFALL AND SIGNIFICANT PONDING OF WATER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY HAIL...DAMAGING WINDS...OR
HEAVY RAINFALL THROUGH TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

RAS/MJP

In the hours before

Special weather statement, May 14, 8:05 AM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
705 AM CDT WED MAY 14 2014

INZ076-084-089-KYZ023-141250-
CRAWFORD IN-HANCOCK KY-ORANGE IN-PERRY IN-
705 AM CDT WED MAY 14 2014

...A LINE OF THUNDERSTORMS WILL REPEATEDLY MOVE OVER PORTIONS OF
PERRY...CRAWFORD...AND ORANGE COUNTIES. THESE STORMS WILL PRODUCE A
QUICK ONE TO TWO INCHES OF RAIN...

AT 701 AM CDT...THESE THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
7 MILES WEST OF ENGLISH TO 9 MILES NORTHEAST OF TELL CITY...AND
MOVING NORTHEAST AT 35 MPH.

* WILL ALSO IMPACT...
  HAWESVILLE...
  TELL CITY...
  ENGLISH...
  ETHEL AND YOUNGS CREEK...
  WEST FORK AND MIFFLIN...
  PINE VALLEY AND FARGO...
  BACON...

WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS 74 AND 79.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF...SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3789 8690 3800 8683 3801 8678 3810 8678
      3825 8670 3825 8668 3827 8668 3854 8653
      3850 8635 3782 8675 3785 8691
TIME...MOT...LOC 1203Z 209DEG 58KT 3834 8656 3810 8667

JSD
Local storm report, May 14, 8:18 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
818 AM EDT WED MAY 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 AM     HEAVY RAIN       TELL CITY               37.95N  86.76W
05/14/2014  M2.00 INCH       PERRY              IN   TRAINED SPOTTER

            RAIN FELL IN 90 MINUTES. STREET FLOODING.

&&

EVENT NUMBER LMK1400541

CMC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 8:10 PM EDTSpecial Weather StatementLMKCrawford, Orange30 min
May 14, 8:05 AM EDTSpecial Weather StatementLMKPerry45 min
May 14, 8:14 AM EDTAreal Flood AdvisoryLMKCrawford, Orange, Perry3 hr
May 14, 9:06 AM EDTAreal Flood AdvisoryLMKCrawford, Orange, Washington114 min
May 14, 2:50 PM EDTFlash Flood WatchLMKClark, Crawford, Dubois, Floyd, Harrison, Jefferson and 4 more12 hr
May 14, 6:06 PM EDTAreal Flood AdvisoryLMKCrawford, Dubois, Orange, Perry, Washington3 hr
May 14, 7:08 PM EDTFlash Flood WarningLMKCrawford, Dubois, Perry3 hr
May 14, 7:08 PM EDTSpecial Weather StatementLMKOrange32 min
May 14, 7:13 PM EDTSpecial Weather StatementLMKPerry32 min
May 14, 7:37 PM EDTSpecial Weather StatementLMKCrawford, Orange, Perry28 min
May 13, 9:13 PM EDTSpecial Weather StatementLMKLarue27 min
May 13, 9:29 PM EDTSpecial Weather StatementLMKAnderson31 min
May 13, 9:39 PM EDTSpecial Weather StatementLMKWashington31 min
May 13, 9:50 PM EDTSpecial Weather StatementLMKNelson30 min
May 13, 10:36 PM EDTSpecial Weather StatementLMKFranklin29 min
May 13, 11:04 PM EDTSpecial Weather StatementLMKHenry31 min
May 14, 1:40 PM EDTSpecial Weather StatementLMKAdair, Taylor45 min
May 14, 1:45 PM EDTSevere Thunderstorm WarningLMKAdair, Green, Taylor30 min
May 14, 1:54 PM EDTSpecial Weather StatementLMKCasey, Lincoln46 min
May 14, 2:11 PM EDTSpecial Weather StatementLMKFayette29 min
May 14, 2:13 PM EDTSpecial Weather StatementLMKClinton, Russell27 min
May 14, 2:23 PM EDTSpecial Weather StatementLMKMercer27 min
May 14, 2:38 PM EDTSpecial Weather StatementLMKScott32 min
May 14, 3:15 PM EDTSevere Thunderstorm WarningLMKBourbon25 min
May 14, 3:26 PM EDTSevere Thunderstorm WarningLMKHarrison, Nicholas19 min
May 14, 3:36 PM EDTSevere Thunderstorm WarningLMKAllen, Barren, Monroe29 min
May 14, 3:46 PM EDTSpecial Weather StatementLMKClark, Nicholas29 min
May 14, 3:48 PM EDTSevere Thunderstorm WarningLMKBarren, Metcalfe, Monroe42 min
May 14, 4:29 PM EDTSpecial Weather StatementLMKHart31 min
May 14, 4:36 PM EDTAreal Flood AdvisoryLMKAllen, Barren, Monroe114 min
May 14, 4:38 PM EDTSpecial Weather StatementLMKGreen, Metcalfe32 min
May 14, 4:54 PM EDTSpecial Weather StatementLMKBarren31 min
May 14, 5:01 PM EDTFlash Flood WarningLMKAllen, Barren, Green, Hart, Metcalfe, Monroe5 hr
May 14, 5:06 PM EDTAreal Flood WarningLMKBullitt, Hardin, Larue, Nelson3 hr
May 14, 5:20 PM EDTSpecial Weather StatementLMKGreen30 min
May 14, 6:19 PM EDTSpecial Weather StatementLMKOhio31 min
May 14, 6:30 PM EDTSpecial Weather StatementLMKLogan45 min
May 14, 6:46 PM EDTAreal Flood AdvisoryLMKButler, Logan, Ohio119 min
May 14, 6:46 PM EDTSpecial Weather StatementLMKButler, Warren29 min
May 14, 6:55 PM EDTSpecial Weather StatementLMKOhio30 min
May 14, 7:45 PM EDTSpecial Weather StatementLMKBreckinridge, Meade30 min

Nearby

Flash Flood Warnings in Indiana, 2014Flash Flood Warnings in Kentucky, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.